Jump to content

So far mestinon has been a failure


Recommended Posts

So I've only been on it about a month to be fair. It is slowing my heart rate down somewhat. 10 to 15 beats. I'm 31 and feeling like I'm 81 still.

 

I've already made jokes about myself. I just killed a bug with 2 swats with a fly swatter. I felt out of breath and started getting flushed with forehead sweating with my heart beating really hard. I definitely didn't appreciate my health while I was in a normal condition. You guys who have been dealing with this are some strong people. 

 

Link to post
Share on other sites

I know - I also felt like an old lady! I used to say that I was a sports car all of my life and now I am a 1966 rusty old pickup truck!!! --- You sound like you are not well controlled with meds. I also tried Mestinon, it did nothing. I also tried midodrine, clonidine, some Parkinson med ( don't remember the name ) … none of them worked for me. But we have to keep trying until we hit the jack pot!!! --- In addition to meds what always has helped me ( but is very frustrating ) is to listen to my body and do what we can when we can. If I feel up to it I do a chore but once it gets too much I stop and rest. That means it takes 30 minutes and 6 tries to mop my kitchen floor but if I push myself and do it all at once then I have to spend the rest of the day in bed. It also means that I can never trust in plans - like yesterday I was supposed to do some grocery shopping but could not due to my POTS, so I had to stay home and rest. This happens with school activities, dance recitals of my daughter, sport events, church … I never know when I can make it. But it beats pushing through and then having to go into hospital or be on bedrest fo a few days and then take forever to recondition … So yes - I get you!

Link to post
Share on other sites

I am sorry it is not working. There are other med combinations to try. And dosages. It is important to keep in touch with your doctor's to help find the right combination. 

Yes I agree with the feeling like an old lady. When I walk with my hubby he has to slow down to my walking speed. We call it my slow-turtle speed :D

Link to post
Share on other sites
  • 1 month later...

Well, I just took my first Mestinon pill. It is 60mg. I took the whole thing. I wondered if I was supposed to break it into quarters or something, but I guess the whole pill is it.

I figure I should at least try this and see what happens. I don't have a major problem with fainting. It has happened once on a hot day. I do lose my hearing when I get up from certain postures laying down.

I think florinef is more for the POTS/fainting etc. I've also been prescribed that and I'll try one at a time so I can track what they do. I'm actually concerned about taking these because I don't think it is good to be taking these long term and I don't think they will return me to a high level of performance. So, that makes me think the risks and side effects would outweigh the benefits.

Link to post
Share on other sites
9 minutes ago, CuriousThinker said:

Well, I just took my first Mestinon pill. It is 60mg. I took the whole thing. I wondered if I was supposed to break it into quarters or something, but I guess the whole pill is it.

I figure I should at least try this and see what happens. I don't have a major problem with fainting. It has happened once on a hot day. I do lose my hearing when I get up from certain postures laying down.

I think florinef is more for the POTS/fainting etc. I've also been prescribed that and I'll try one at a time so I can track what they do. I'm actually concerned about taking these because I don't think it is good to be taking these long term and I don't think they will return me to a high level of performance. So, that makes me think the risks and side effects would outweigh the benefits.

It should say on the bottle how to take the pill. You can also call your pharmacy or the doctor;s office and ask the dose. You should never guess about your dosage. I take 60mgs of Mestinon too, but take 3 halves. 1/2 tablet in the morning, 1/2 tablet midday, and 1/2 tablet in the evening. It's on the bottle of pills.

Also, it's really important to speak with your doctors ASAP and let them know you are not using your prescriptions properly even though they want you on these meds.  This has to be worked out sooner than later because doctors genuinely prefer patients that follow their advice and they like it even better when you call and say 'I need to make a change'.  Seriously, don't mess with your meds without advice from your doctor. You can delay your care or even make yourself worse. 

 

Link to post
Share on other sites

@wintersown I just called the pharmacy and they confirmed my dosage is within normal range and also matched the paper prescription order they received.

I seem to be experiencing some effects though. My speech feels a little slurred and my eyelid is twitching a lot. Also, I think the movement of my head feels a little weird like my balance. Also, my eyes are jumping much more than usual when I move them and look at close objects. Also, my stomach feels really full and I feel like I'm spitting up liquid even though I haven't eaten anything today. My muscles are starting to twitch too.

So, after a few hours that is what Mestinon seems to be doing.

Link to post
Share on other sites

I'm glad you checked the dose. It sounds like you might be experiencing some vertigo--it's very uncomfortable and the sensations are a little weird or freaky. Do you have some bonine or other motion-sickness medicine in your cabinet? Bonine should work well. I usually take one milligram of diazapam for vertigo, it is a mild muscle relaxant and tones it all down. 

 

Link to post
Share on other sites

@CuriousThinker - often our bodies need a little time to adjust to new meds. Some side effects can happen in the beginning and resolve once the body gets used to it. I also took Mestinon for a while but I don't think I had bad side effects, it just did not work for me. NEVER change taking a med as prescribed by your physician, as @WinterSown stated. Give it some time and discuss any concerns with your physician. 

Link to post
Share on other sites

@WinterSownand @PistolHe wants me to take it for a month and report back what happens at the next visit. I'm not sure what positive things this is supposed to do. What is it? Another thing I noticed is that I seem to be having difficulty swallowing in addition to controlling my mouth and tongue. My stomach also feels very full and not hungry. I think I noticed some eye watering for a short time and my eyes are normally too dry. I did eat once today, so I'll see how I feel later. I don't have bonine or any anti-motion medications.

When I look at my hands my vision wiggles and things look wobbly when I move my eyes.

Link to post
Share on other sites

You certainly, I think, need to call your doctor's office and discuss the symptoms you are feeling. Dysautonomia can effect so much. It's possible that the symptoms you are describing may not be from the drug. I have problems with swallowing and no appetite, I have problems with lubrication--not enough or too much spit and mucous. And the freaking vertigo too. I had all of this before the Mestinon. I think you may have other symtpoms from the dysautonomia that still have to be addressed. That's why it is important for you to call in to your doctors office and describe what your feeling. It may not be the medicine. 

I've been taking mestinon for almost a month and it's a miracle drug for me. I have more energy during the day, I don't have to nap as much. I have more desire to do things. I organized my kitchen cabinets yesterday. I had the energy to do it and my legs didn't hurt so bad that I could stand long enough on the folding step stool to do the job. Joy. Little things mean a lot. I also have way less problems in the bathroom whereas I was using glycerin five or six times a day I have only used it twice in the last month. Miracle!!!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...